Posted by medlib on August 7, 2001, at 23:16:45
In reply to Re: I may need help...., posted by Adam on August 7, 2001, at 18:02:55
I'm very sorry to read of your physical problems--hardly seems fair to get one big problem solved, only to be sandbagged with another, which threatens to unravel the solution to the first! Sorta seems like you're being toyed with.
I believe that the name of the tumor you referred to is pheochromocytoma--easy to see why that didn't make it to long-term memory. The episodic nature of the cardiac symptoms you memtioned is characteristic of this type of tumor. If you're interested in reading more about this, a good place to start might be Medlineplus at:
If these Sxs were solely due to selegilene, you'd think that your BP spikes (which, though measurable, still fall in the borderline area of hypertension) and runs of tachycardia would parallel the drug's serum concentration peaks.
I wouldn't take seriously your doc's inclination toward psychogenic explanations. I believe that this is a common reaction of any non-pdoc to any unclear symptomology in a patient with a positive psych history. For example, many years ago I had a stroke paralyzing the left half of my body. The neurologist assigned to me (I didn't have a PCP then) announced to the students he was conducting on rounds that my paralysis was most probably psychosomatic, because I didn't have a severe headache or an abnormal EEG. I told him (and his minions) that I thought that this was, unfortunately, even less likely than the notion that he had either compassion or competence, and that he was fired. As you seem to have discovered from your prior medical encounters, sometimes, there are just no payoffs for putting up with fools.
Hoping that fate gives you a break---medlib